MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221270
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ macconkey ii agar the plate was discovered to be contaminated.The following information was provided by the initial reporter: reported contamination of macconkey agar lot 3179199/0809/2022.This plate was on top when we opened the box so it was obvious, but i do not know how many other plates are affected.
 
Additional Manufacturer Narrative
H.6.Investigation summary: the batch history record for batch 3179199 was reviewed and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history for batch 3179199 was reviewed and no other complaints have been taken on batch 3179199 for contamination.One photo was received for investigation of this complaint.The photo shows one plate from batch 3179199 (time stamp 3179199 (time stamp 0809) with contamination.No return samples were received for investigation.This complaint can be confirmed.Bd has identified a contamination trend for this product and the investigation found opportunities for bioburden reduction in the manufacturing process.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
It was reported that prior to use with bd bbl¿ macconkey ii agar the plate was discovered to be contaminated.The following information was provided by the initial reporter: reported contamination of macconkey agar lot 3179199/0809/2022.This plate was on top when we opened the box so it was obvious but i do not know how many other plates are affected.

Brand Name
BD BBL¿ MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17608217
Report Number1119779-2023-00931
Device Sequence Number12369718
Product Code JSI
UDI-Device Identifier00382902212706
UDI-Public00382902212706
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/02/2023
Device Catalogue Number221270
Device Lot Number3179199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown